Man fuck having to deal with all that bureaucratic nonsense. I'm so sorry Zap. I hope the injections help and things go more smoothly.So...talked to the doctor today, and it wasn’t great. He doesn’t have all the final numbers and data from the biopsy yet, but he does think that the disease is in a crescent - basically accelerating. Not good.
The insurance company finally approved the new injection med (good) and I’ll be able to start that within a couple days. That might help. My doctor also wants to start me on a chemo drug (low dose) infusion. Not much other information on that front - he’s waiting for final results before formalizing things.
It’s a bit demoralizing. I don’t know what the deal will be with this chemo drug. I’m already in a vulnerable position at work, being a teacher and all. If I’m on something that knocks my immune system down even more, I don’t know if I’ll be able to continue working.
Things are still early, I guess. It just really sucks, and I’m so fucking pissed at the insurance company dragged their feet for two goddamn months. If the new drug makes a difference, that’s damage done and time lost.
Here's me, a libertarian, saying that an insurance company denying a claim to pay for a procedure or prescription dictated by a licensed healthcare professional should constitute criminal breach of contract.Fucking insurance companies.
Not a FTFY as much as a ITTISBI.Here's me, a libertarian, saying that an insurance company denying a claim to pay for a procedure or prescription dictated by a licensed healthcare professional should constitute criminal breach of contract.
They should not be allowed to legally say no.
But the fact that they can, and always do as their first resort, is why we
're going toSHOULD HAVE have single payer.
1) Oh, I’m not rushing it. This was all supposed to happen weeks ago. The new drug is something I only have to take twice a week, which is good. I also get to get off my 60 mg of prednisone a day regimen. If you’re unfamiliar, that’s a hell of a lot of steroids. I’ve had bad side effects from it, including fluid retention. I’ve had a few days where I look like the fucking Michelin Man. That might go away once I get off the prednisone. I’m very much looking forward to having my legs return to their normal girth, and to not feel the insides of my legs slosh around when I walk. That’s very unnerving...1) Don't rush it.
2) Keep us informed (please).
Just curious, if you're still on the prednisone have you been checking your blood sugar? corticosteroids can cause you to have elevated blood sugar while you're on themI did not know that you can have a delayed reaction to chemo medication. That came as a surprise. I think it was the steroids wearing off, but damn, did it kick my ass yesterday.
Better today. Got some Zofran, which - very good stuff - by the way, and I’m hoping I’m through the worst of it. This was supposed to be a one-time treatment, so fingers crossed it does something. I’d happily take my kidneys stabilizing right about now.
I’m off the Prednisone and on Acthar gel. It does a similar thing, and I do have to monitor the blood sugar.Just curious, if you're still on the prednisone have you been checking your blood sugar? corticosteroids can cause you to have elevated blood sugar while you're on them